MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE, SUB-Q

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE, SUB-Q
Catalog Number 305115
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Investigation: a sample was not available for evaluation by the manufacturing plant.A quality engineer could not perform an investigation into the reported issue.The reported issue could not be verified and a possible root cause could not be determined since there was no sample available for evaluation.A device history record was performed on the reported batch and found zero defects regarding broken or bent needles.There were no notifications written during production of this batch.Qn review: no notifications were written for this batch, nor for the associated assembly batch.Dhr review: assembly batch 7086591 had 11 visual inspections performed on (b)(4) parts with one defect noted for low lube solids.The issue was caught at the beginning of the batch, and no product was affected.Investigation results: unable to perform as no photos or samples were provided.Possible root cause: unable to determine as no photos or samples were provided.If corrective/preventative action not required, provide rationale: no capa will be issued as the defect could not be confirmed.
 
Event or Problem Description
It was reported that after a patient¿s sub-q injection, the needle of a bd precisionglide¿ needle, sub-q bent and broke off.This caused the user to receive a dirty needle stick.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE, SUB-Q
Common Device Name
NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7355420
Report Number1911916-2018-00086
Device Sequence Number18977936
Product Code FMI
UDI-Device Identifier30382903051152
UDI-Public30382903051152
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date04/30/2022
Device Catalogue Number305115
Device Lot Number7086749
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;